MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. ANTHEM; INTERNAL ORTHOPAEDIC FIXATION SYSTEM, PLATE/SCREW, NON-BIOABSORBABLE, NON-STERIL

GLOBUS MEDICAL, INC. ANTHEM; INTERNAL ORTHOPAEDIC FIXATION SYSTEM, PLATE/SCREW, NON-BIOABSORBABLE, NON-STERIL
Model Number 2187.4120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Limb Fracture (4518)
Date of Event 02/05/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The implantation occurred in (b)(6) 2025 as the patient suffered a periprosthetic fracture around a total knee replacement and the lateral proximal tibia plate was implanted.It was reported that the patient tried to weight bear a couple of weeks post-op and sustained an additional fracture on the medial side of the tibia.The patient was brought back in to add another plate medially, but it was noticed in the or after taking x-rays that the lateral proximal tibia plate was fractured through one of the compression slots in the plate.The plate was removed and replaced with large fragment plates on the lateral and medial side.It was reported that the patient had a high bmi and attempted repeated early weight-bearing after the initial plate implantation.The x-rays of the construct also show a long working length and a screw backing out.It is reported that the surgeon believes the implant was not sufficient for the patient due to the contraindications of a high bmi and early weight bearing which is likely to have stressed the implant prior to adequate healing and cause the plate failure.The plate was not returned for evaluation, therefore, the dhr and ncmr record could not be evaluated.Should the plate be returned, the investigation shall be reopened.This evaluation determined that this failure was within expected risk and occurrence; therefore, no further actions will be taken at this time.
 
Event or Problem Description
It was reported that this plate was put into a patient with a proximal tibia fracture in mid (b)(6) 2025.The patient attempted to put weight on his right leg too soon causing another fracture in his right tibia.He was brought back for additional surgery.The initial plan was to put another plate medially.However, once the surgeon took x-rays in the operating room, he noticed that the proximal tibia plate was broken.The proximal tibia plate was removed due to this.The surgeon stated that he does not believe the plate was necessarily the problem, he thinks the cause was the patient putting too much pressure on the implant too early on.The surgeon also stated that this plate was not sufficient for the patient due to his size and that could have been another cause.

Brand Name
ANTHEM
Common Device Name
INTERNAL ORTHOPAEDIC FIXATION SYSTEM, PLATE/SCREW, NON-BIOABSORBABLE, NON-STERIL
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key24545144
Report Number3004142400-2026-00037
Device Sequence Number15751570
Product Code HRS
UDI-Device Identifier00889095614107
UDI-Public00889095614107
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173166
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2187.4120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2026
Initial Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale